Question for Betty.
 

I am currently on the Implanon birth control and have been for over a year.  I have read a lot about pregnancy on this birth control.  I have been having food aversions and nausea, heart burn, and headaches.  Is it possible that I could be pregnant?

 
Betty's Answer.
 
 
 
 
Thank you for your question concerning your current symptoms of nausea, heart burn and headache.  Yes, you may want to have a pregnancy test done for reassurance. Symptoms that you are having are common side effects for Implanon, nausea in 6% of users and headache in 25% of users.  These symptoms may also be caused by other factors unrelated to your Implanon, or by pregnancy.

Implanon is considered one of the most effective, reversible contraceptive methods. Less than 1 in 100 women become pregnant in the first year of use.  In clinical trials over a 3 year period, less than 0.7% or women became pregnant. It is a small rod containing progestin, which is placed subdermal in the upper arm.  It inhibits ovulation for up to 3 years.

For further questions or concerns please contact your health care provider, if you are an eligible UAA student you may call to make an appointment for contraceptive counseling at 907-786-4040.

 

.